MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 60MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 60MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-01-060
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient started reported subluxation in left hip in 2017.During gardening work, she reports experiencing more intensive subluxation with creaking.Radiographic diagnose was decentralized head due to pe (liner) fracture or luxation.Revision was performed and intraoperative findings included granuloma from abrasion resulting in debridement and histology.The pe (liner) located at an angle in the cup resulting in ceramic head articulating with metal rim of cup.Ceramic head noted as severely damaged featuring metal grinding marks.Ceramic head was carefully chipped off, careful removal of ceramic particles and extensive debridement with careful rinsing performed.Notes indicate the conus (taper) of stem has minor damage (no further details provided) and left in situ.Ceramic head replaced with revision ceramic head with metal inner sleeve after conus had been cleaned.Liner was replaced with another pe liner.Doi: (b)(6) 2014.Dor: (b)(6) 2020; left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Visual examination of the provided x-ray images found sufficient evidence of a disassociation event.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : 1) quantity manufactured: (b)(4).2) date of manufacture: 15-nov-2013.3) any anomalies or deviations identified in dhr: none.4) expiry date: sep-2023.5) ifu reference: 090200701.

Brand Name
PINNACLE 100 ACET CUP 60MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11313049
Report Number1818910-2021-02807
Device Sequence Number16816436
Product Code LPH
UDI-Device Identifier10603295008590
UDI-Public10603295008590
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-01-060
Device Catalogue Number121701060
Device Lot Number434777
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORAIL2 NON COL HO SIZE 10; HIP BA BIO 28MM 12/14 + 1.5; PINN MAR NEUT 28IDX50OD; PINNACLE 100 ACET CUP 60MM; CORAIL2 NON COL HO SIZE 10; HIP BA BIO 28MM 12/14 + 1.5; PINN MAR NEUT 28IDX50OD; PINNACLE 100 ACET CUP 60MM
Outcome Attributed to Adverse Event Required Intervention;